• If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Missed 4 pills, now bleeding. What is happening?!

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Missed 4 pills, now bleeding. What is happening?!

    Hi All,

    I am on Diane and have been for about a year with no problems. I had my normal period on 20th August, lasted for about 5 days, and started my new pill pack as per normal. I took the first 3 pills, and from the 30th August I managed to miss 4 pills in a row. I know.. idiot!!!! On the 4th Sept, I woke up to heavy bleeding and it lasted for 3 days and now its just light bleeding & occasional cramps. It should be noted that I had sex on 30th Aug and 7th Sept. I didn't resume with the pills as.. well I don't know! A lot of stress going on and thought I would just start again after what I am thinking is a normal period. Its ok.. I am already lecturing myself over all this!

    Im confused about what is going on... did my body just "reset" and this is a normal period? Or as it would be close to my ovulation week when I missed the pills, was it just heavy breakthrough bleeding? I know I have increased my chances of pregnancy, but unsure with all the bleeding that it would be even possible?

    Anybody else experience this?

    Thanks in advance

  • #2
    Pills take over your cycle from your body. Periods on pills are not normal ones. They are not occuring because you've gone through a cycle and have an egg to get rid of. They happen as a withdrawal symptom from not taking the pills. That's why if you miss pills you have a period no matter how long ago you had your last one. The aug 30th sex probably isn't a problem because you had taken the previous pill and then you had bleeding. The sept 7th though is a potential problem. An egg may have been released after the bleeding. Often though it takes several months for the body to start functioning normal again instead of relying on pills so sometimes you won't have any ovulation or periods for awhile. That does make it hard to tell if you are pregnant. It would be best to take a pregnancy test or 2 as soon as the instructions say you can from your last period. Then you need to choose another method of birth control if you are going to have sex while waiting to start the pill again.

    Comment


    • #3
      Thanks so much for your reply Kira, really appreciate it. This clears a lot of questions up, but still wondering what my body is doing to me haha. It's now the 10th, cramping today and spotting, high temps, nausea this morning. Could be anything! Ovulating, hormones, high stress, some sort of bug... I think a trip to the doctors to rule out all scenarios is in order.

      Ill post back the results, as I know lots of people ask the same questions.

      Comment


      • #4
        Hi all,

        A quick friendly update on my missed pills saga. I went to the doctors, way too early I knew, but was just double checking if I was suffering from anything else. Pointless exercise! Today would be due date of my period, I woke up to slightly tender breasts, on and off cramping, high temp and for the past few days suffering from nausea. Also 2 days ago and today I had (Im sorry for the over-share) white mucas type discharge, but only enough to see on the toilet paper. I didn't go back on the pill, under advice of my doctor (Im no so sure about this one). My partner flew out to work for 2 weeks so it seemed logical to just wait until my next period and fire up the pills again.

        The fact that Im off the pill, this could be my hormones. This could be ovulating. This could be my period. This could be all in my head! Its so confusing being a female! Symptoms we get can be related to so many things, and all you get to focus on is "crap... am I pregnant". Pregnancy test is the next step next week if no period arrives. I'm not worried either way.

        Anyway, time will tell with what is going on. I just thought Id share my journey, as from the online research I've been doing, so many questions like this get asked and no one seems to give a middle to end result. Feel free to comment if anyone else is going through the same head-scratching time

        Comment


        • #5
          Still no period! 3 days late now. Very confused about what is happening!! The control freak in me took a test Monday (due date) but was a very clear negative. Im felt nauseous all day yesterday, fatigued all day but was difficult to fall asleep, my breast feel...weird. Like slightly burning if that's even possible? Lower back is sore (but has been for weeks now so hard to tell if its anything related). On Monday night - the due date of period if I was still on pill - I fell asleep to what I was completely certain was the pre-period cramps. I always get bigger cramps and it starts, but nothing! I have temp spikes all day. Bloated. And when I was laying on my back last night, my lower abdomen muscles felt like they were pulling. I could not stop crying over the weekend (boy troubles - which I don't usually sob as much as I did!). Irritable.. oh the road rage Ive had!

          What I don't get, is that these are all symptoms of a period - or implantation. Period symptoms usually only last 1-2 days max for me. But surely its too early for the latter? My timeline :

          19th - 25th Aug Normal Period - slightly lighter than usual
          26/27/28/29th Aug New pill pack, took normally. Sex 27th + 28th
          30th - 4th Sept Realised I missed pills. Sex 30th
          4th - 6th Sept Bleeding, felt like a normal period
          7th - 9th Sept Light spotting, sex on 7th and 9th
          10th - 13th sept Normal, no sex
          14th - 17th (Today) All of the symptoms above. Period due 15th (28 day cycle)

          Ive gone off the pill before and never had anything like this, if it is just a result of my body reacting to it. Same brand pill too. I don't know when I ovulated, this is my problem. Calculators say 2-5th Sept ??

          I just don't know...don't know when to get a blood test. Or take another home test. Sorry for posting so much. Maybe I should move it to the pregnant forum.. or the Ive gone completely nutters one lol.

          Comment


          • #6
            Hey! I'm in a similar situation. I had my regular period and then messed up the beginning of my second week of active pills and got a 6 day period!! It was a regular flow at first and then light towards the end. The thing that gets me is I caught up on my pills and have been taking them regularly since but yet I'm still sporting every now and then. So now, I'm due for my placebo week next week and I'm not sure if I should take this break or just start a new pack.

            Also, me and the hubby had sex quite a few times the at the beginning of this pack. I feel occasional symptoms but just attributing them to the pill. I just hate that I don't know my body right now!

            Sorry for the long post. I hope it makes sense lol

            Comment


            • #7
              Hi I'm on Diane 35 and I missed a few days and my period came, do I continue with my pack, or stop , or start a new pack

              Comment

              Working...
              X